Belotero reaction 12 days after? (photos)

I had Belotero put under my eyes 12 days ago. They looked great until a few days ago, they started looking puffy, then the next day looked red, very wrinkly and also burn/itch. I told my injector who wants to put me on prednisone. Will this make the swelling and wrinkles go down? I am in a panic. Would it be possible to inject restalyne to fix this? Or should I get a reversal enzyme? The photos don't even show how bad it is. I got this done out of town so I can't fly back to the original PS.

Doctor Answers 6

Belotero and Swelling

It is possible that this is swelling from a reaction to the product and if it does not resolve you may need Vitrase to remove it.  I would return to your treating physician for examination.  Best, Dr. Green

Belotero

Steroids like prednisone do decrease swelling. I would try cold compresses and an antihistamine first. Injecting more filler is not the answer at this time. Give it a little longer with the above things added in. If it does not get better you could consider vitrase. The most important thing is to speak with your injector.

Excessive swelling from Belotero

Sorry to see your reaction to Belotero. You should try cold compresses. If you do not look better in a few days, see an experienced injector for treatment. You are not likely to have any permanent consequences from your reaction. Good luck.

Belotero under the eyes


Thank you for your question.

These fillers are hydrophilic, attracting water to the area. If this does not dissipate in 2 -3 weeks, consider dissolution with Vitrase.

Dr Karamanoukian

Belotero and Swelling -- Reverse with Hyaluronidase, Add Venus Legacy

If this happens you should have the filler reversed if this doesnt go away in 1-2 weeks.  Please see an expert. you likely have an inflammatory reaction to this filler in the area or prolonged swelling that can be treated.  Best, dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Belotero reaction 12 days after? = possibly swelling. follow your doctor advice #fillers #belotero

Fillers under the eyes (eg. Belotero, Restylane, Juvederm, etc) is associated with a 50 to 80% risk of post injection swelling. This risk is high if patients have had lower lid surgery in the past.

Swelling after filler injection under the eyes could be secondary to the injection process itself or water retention by the filler. In my practice when this happens, my patients are recommended to apply ice compresses and to take oral steroids to improve the swelling. If the swelling doesn't improve after few weeks, the filler might be reversed with the enzyme. If my patients ask to inject another fillers ( eg. Restylane) to "fix; the problem, I explain to them that this will make the problem worst.

Patients with swelling after filler injection under the eyes should follow the instruction of their licensed doctor to achieve swelling resolution.

John Mesa, MD
New York Plastic Surgeon
4.9 out of 5 stars 110 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.